Alert archive / Michigan / Small Craft Advisories in 2015
Small Craft Advisory 24, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at May 11, 2015, 4:10 PM EDT. It took effect at May 11, 2015, 11:00 PM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2015, 4:10 PM EDT (20:10 UTC)
- In effect from
- May 11, 2015, 11:00 PM EDT
- Expired
- May 12, 2015, 10:00 PM EDT
- In force
- 23 hr
- Issued by
- NWS Gaylord, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at May 11, 3:40 PM EDT, 30 minutes earlier.
Area forecast discussion, May 11, 3:40 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
340 PM EDT MON MAY 11 2015
.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 330 PM EDT MON MAY 11 2015
A PLAINS STORM SYSTEM LIFTING NORTHWEST OF THE GREAT LAKES WILL PUSH
INTO UPPER MICHIGAN TONIGHT BEFORE EXITING NORTHEAST INTO QUEBEC
TUESDAY. AT UPPER LVLS...A 500MB RIDGE OVER THE GREAT LAKES THIS
AFTERNOON WILL BEGIN TO PUSH EAST OF THE REGION THIS EVENING IN
ADVANCE OF A DEEPENING 500MB TROUGH. THIS UPPER TROUGH WILL BECOME
CENTERED OVER THE GREAT LAKES AND OHIO VALLEY TUESDAY. THE OVERALL
PATTERN WILL GENERATE NEARLY SEASONAL TEMPS AND RAIN ACROSS NORTHERN
MICHIGAN THIS EVENING...WITH MUCH COOLER CONDITIONS EXPECTED BY
TUESDAY.
CURRENT SFC OBS AND RADAR TRENDS SHOWING AREA OF RAIN SHOWERS OVER
THE GREAT LAKES IN ADVANCE OF THE STORM SYSTEM LIFTING INTO
WISCONSIN. A FEW LIGHTNING STRIKES HAVE BEEN NOTED WITH THE
APPROACHING PCPN HOWEVER EXPECT MOST AREAS WILL JUST SEE RAIN
SHOWERS THROUGH THIS EVENING. HOWEVER THE BEST CHANCE FOR
THUNDERSTORMS THROUGH THIS EVENING WILL BE CONFINED TO NORTHEAST
LOWER MICHIGAN (MAINLY SOUTH OF ALPENA TO SAGINAW BAY)...WHERE
LIFTED INDEX WILL BE AROUND -1C/KM AND MUCAPE 0-3KM HOVERS AROUND
500-600 J/KG. HOWEVER THE ENVIRONMENT AND POTENTIAL FOR
THUNDERSTORMS IN THIS AREA QUICKLY DIMINISHING AFTER 03Z. THE MAIN
THREAT THROUGH THIS EVENING WILL BE FOCUSED ON LOCALLY HEAVY
RAINFALL. MODEL SOUNDINGS SHOW PWAT VALUES INCREASING TO NEAR 1.50
INCHES THIS EVENING WITH A K INDEX BRIEFLY APPROACHING 35...IN A
850/700MB THETA E RIDGE AND 850MB MOISTURE TONGUE WITH 850MB DEW PTS
AROUND 8C TO 10C. THEREFORE WILL TREND WIDESPREAD PCPN FROM THIS
EVENING TO SCATTERED OVERNIGHT AS BEST MOISTURE AND FORCING EXIT
EAST OF THE LAKES. MUCH COOLER CONDITIONS WILL BEGIN TO FILTER INTO
THE GREAT LAKES OVERNIGHT AS THE UPPER TROUGH APPROACHES. 850MB TEMPS
WILL DROP FROM NEARLY +12C THIS EVENING IN ADVANCE OF THE 500MB
TROUGH...TO AROUND 0C OVERNIGHT AS THE UPPER TROUGH SETTLES INTO THE
GREAT LAKES.
&&
.SHORT TERM...(TUESDAY THROUGH THURSDAY)
ISSUED AT 330 PM EDT MON MAY 11 2015
...COOL AND BLUSTERY TUESDAY WITH SCATTERED SHOWERS...
HIGH IMPACT WEATHER POTENTIAL: NONE EXPECTED.
PATTERN SYNOPSIS/ANTICIPATED EVOLUTION: LOW PRESSURE AND FRONTAL
SYSTEMS RESPONSIBLE FOR TODAY/S RAINFALL WILL PUSH EASTWARD
ACROSS THE UPPER GREAT LAKES REGION TONIGHT. THE SURFACE LOW WILL
BE IN QUEBEC BY 12Z TUESDAY...AND A TROUGH WILL EXTEND BACK SWWD
ACROSS THE UPPER GREAT LAKES. COOL AND BLUSTERY CONDITIONS
EXPECTED TUESDAY WITHIN CAA REGIME. GRADUAL DRYING IS ANTICIPATED
TUESDAY NIGHT INTO WEDNESDAY AS HIGH PRESSURE BUILDS FROM THE
UPPER MS VALLEY INTO THE GREAT LAKES. THE SURFACE HIGH WILL SLIP
EAST OF THE REGION BY THURSDAY...AND RETURN FLOW ON BACK SIDE OF
SAID HIGH WILL RESULT IN AN INCREASE IN MOISTURE ESPECIALLY BY
LATE THURSDAY AND THURSDAY NIGHT.
TUESDAY AND TUESDAY NIGHT...FOLLOWING A RELATIVE DECREASE IN DEEP LAYER
MOISTURE EARLY TUESDAY...BOTH NAM/GFS DEPICT INCREASING 850-700 MB
MOISTURE BY LATE MORNING TUESDAY AS AFOREMENTIONED TROUGH SWINGS
SE ACROSS THE REGION. NAM BUFR SOUNDINGS DON/T REVEAL MOISTURE
EXTENDING TO FAVORABLE NUCLEATION TEMPS UNTIL MIDDAY. HOWEVER...
GIVEN TIMING UNCERTAINTIES...TERRAIN INFLUENCES...AND IMPACT OF
LIKELY CONVERGENCE ALONG TROUGH WILL REFRAIN FROM TIMING THE SCT
TO NMRS SHOWERS INTO THE AREA. WITH CAA AND CLOUDS...TEMPS WILL BE
CHILLY - AND GENERALLY STEADY OR FALLING THROUGH THE DAY. TEMPS
WILL FALL FROM AROUND 50 EARLY TO THE LOW-MID 40 BY LATE IN THE
DAY. PASSING THERMAL TROUGH...CYCLONIC FLOW...AND TERRAIN MAY
SUPPORT A FEW SHOWERS INTO TUESDAY EVENING /SNOW FLAKES TOO?/...
THOUGH GENERAL TREND WILL BE FOR DRYING CONDITIONS AS RIDGE OF
HIGH PRESSURE APPROACHES.
WEDNESDAY...HIGH PRESSURE WILL MOVE FROM WI INTO MI DURING THE DAY.
THIS WILL SUPPORT DECREASING WINDS...AND PARTLY TO MOSTLY SUNNY
SKIES. APPEARS SOME CU WILL BE POSSIBLE AS WELL AS SOME UPPER
CLOUDS IN ASSOCIATION WITH JET MAX PASSING THROUGH THE UPPER GREAT
LAKES. TEMPS WILL AVERAGE ABOUT 10 DEGF BELOW NORMAL...WITH HIGHS
MAINLY IN THE 50S EXPECTED.
THURSDAY...THOUGH HIGH PRESSURE WILL STILL BE IN CLOSE PROXIMITY
THURSDAY /JUST TO OUR EAST/ IT APPEARS SOME CLOUDINESS WILL BE FOUND
ACROSS THE REGION. THIS...THANKS TO AFOREMENTIONED JET DYNAMICS AND
STRONG RETURN FLOW /WAA/ ON BACK SIDE OF HIGH. SO...THOUGH IT
APPEARS ANY ASSOCIATED RAIN WILL HOLD OFF UNTIL THURSDAY NIGHT...
THICKENING CLOUDS SHOULD BE THE RULE. HIGHS WILL PEAK IN THE 60S
/NEAR NORMAL FOR MID MAY/.
&&
.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 330 PM EDT MON MAY 11 2015
GUIDANCE SLOWLY CONTINUES TO COME INTO BETTER AGREEMENT REGARDING
THE OVERALL EVOLUTION OF THE LARGE SCALE PATTERN...AT LEAST IN THE
BEGINNING OF THE EXTENDED PERIOD. AS IT STANDS NOW...A WAVE IS
PROGGED TO SLIDE THROUGH THE NORTHERN PLAINS INTO THE GREAT LAKES
THURSDAY NIGHT INTO FRIDAY...BRINGING A ROUND OF RAINFALL BEFORE
DEPARTING EAST OF THE REGION BY FRIDAY EVENING. FOR SATURDAY THROUGH
MONDAY...THE GUIDANCE ENVELOPE CONTINUES TO ONCE AGAIN WIDEN...WITH
SEVERAL FEASIBLE SOLUTIONS RANGING FROM A DRY WEEKEND TO ONE THAT
FEATURES SEVERAL ROUNDS OF SCATTERED PRECIP. WILL GO AHEAD AND KEEP
SATURDAY THROUGH MIDDAY SUNDAY MAINLY DRY...SAVE FOR LOW END CHANCE
POPS ACROSS FAR WESTERN AREAS...AS CONFIDENCE REMAINS LOW ENOUGH TO
NOT GO MUCH/IF ANY HIGHER. HOWEVER...WILL GO AHEAD AND CONTINUE
INHERITED CWA-WIDE POPS FOR THE SECOND HALF OF SUNDAY INTO MONDAY AS
SIGNALS OF A MORE ACTIVE PATTERN REEMERGE
TEMPERATURES ON FRIDAY LOOK TO REMAIN AT LEAST SEVERAL DEGREES BELOW
NORMAL (WHICH BY THEN WILL RANGE FROM 63-68 DEGREES FROM NORTH TO
SOUTH ACROSS THE CWA) BEFORE WARMING UP TO NEAR OR SLIGHTLY ABOVE
NORMAL READINGS FOR THE REMAINDER OF THE PERIOD.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 139 PM EDT MON MAY 11 2015
MAINLY MVRF CIGS AND VSBY ACRS NRN MI TAF SITES THIS AFTERNOON AND
THROUGH THE TAF PERIOD...AS A NRN PLAINS STORM SYSTEM LIFTS INTO
THE WRN GREAT LAKES. CIGS AND VSBY WILL OCCASIONALLY BE REDUCED TO
IFR THIS EVENING BTWN 18Z AND 03Z TUESDAY...AS THE BEST LIFT AND
MSTR INTERSECT THE STATE. SOUTHERLY WINDS TONIGHT WILL TREND
NORTHWEST AND GUSTY TUESDAY...AS COLD AIR RUSHES INTO NORTHERN
MICHIGAN AS THE STORM SYSTEM EXITS INTO QUEBEC.
&&
.MARINE...
ISSUED AT 330 PM EDT MON MAY 11 2015
SOUTH WINDS TONIGHT IN ADVANCE OF A PLAINS STORM SYSTEM MOVING
ACROSS UPPER MICHIGAN...WILL TREND NORTHWEST TUESDAY AND BECOME
GUSTY AS THE STORM SYSTEM EXITS EAST INTO QUEBEC. SMALL CRAFT
ADVISORY CRITERIA WINDS AND WAVES WILL DEVELOP OVER LAKE MICHIGAN
OVERNIGHT AS THE STORM SYSTEM NEARS. NORTHWEST FLOW SMALL CRAFT
ADVISORY WINDS AND WAVES ARE EXPECTED ACROSS MUCH OF THE GREAT LAEKS
NEARSHORE WATERS TUESDAY AS THE STORM SYSTEM EXITS NORTHEAST INTO
QUEBEC. WIDESPREAD RAIN THIS EVENING AND TONIGHT WILL BECOME
SCATTERED OVERNIGHT AND TUESDAY AS COLDER AIR RUSHES INTO THE
REGION.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 4 PM EDT TUESDAY
FOR LHZ345>348.
LM...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 4 PM EDT TUESDAY
FOR LMZ341-342-344>346.
LS...NONE.
&&
NEAR TERM...SWR
SHORT TERM...SMITH
LONG TERM...GILLEN
AVIATION...SWR
MARINE...SWRHazardous weather outlook, May 11, 3:45 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 345 PM EDT MON MAY 11 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-121300- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 345 PM EDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS WILL IMPACT AREAS SOUTH AND EAST OF A LINE FROM CADILLAC TO ALPENA THROUGH 8 PM THIS EVENING...INCLUDING THE COMMUNITIES OF HOUGHTON LAKE...WEST BRANCH...AND TAWAS CITY. SEVERE WEATHER IS NOT EXPECTED...THOUGH BRIEF HEAVY RAINFALL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY. THERE WILL BE A RISK OF THUNDERSTORMS ACROSS THE OUTLOOK AREA IN ABOUT THE SUNDAY-MONDAY TIMEFRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. SMITH
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 4:21 PM EDT | Special Weather Statement | APX | Crawford, Gladwin, Montmorency, Ogemaw, Oscoda, Otsego and 1 more | 24 min |
Nearby
Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.